Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline- any positive stories?

(35 Posts)
Margaret1982uk Thu 29-Dec-16 11:20:12

I was prescribed sertraline 3 months ago and I am petrified to take them in case they make me feel worse - any positive tips and stories will be very much appreciated!

100milesanhour Fri 30-Dec-16 00:17:28

I was on sertraline for years. I had no problems with it at all.

FretYeNotAllIsShiny Fri 30-Dec-16 00:28:54

It's the only drug I've been on that makes me feel normal. I've tried several others but this is the most effective for me.

JessieDoops Fri 30-Dec-16 00:48:52

I have been on it twice... No problems either time. I'm now off it and feel awesome

CorporalNobbyNobbs Fri 30-Dec-16 00:51:30

Changed my life. Felt better almost immediately. No side effects either.

I was petrified too but couldn't believe how much better i felt after.

5BlueHydrangea Fri 30-Dec-16 00:58:24

You might feel rough for the first few days then should feel much better! I've been on it about 2 years. Generally it just makes me feel more able to manage things, less angry. Not a cure all and to be honest am contemplating upping my dose (will discuss with GP) as have been feeling bit worse lately with various things happening. Was reluctant to go on them initially but have definitely made a big difference.

TheFlyingFauxPas Fri 30-Dec-16 01:02:09

If you have side effects they don't usually last long. For me I they were diarrhoea and dizziness for about two weeks then all well and my life has improved beyond compare. Without them I struggle with life. I've just enjoyed the best Christmas in years 🎅🏻 In the early days I found it helped to keep a bit of a diary of how I was feeling, side effects etc then I could see how things were getting better.

purpleporpoise Fri 30-Dec-16 01:03:58

I've been on it nearly a year. I felt rough for a couple of days. The side effects went within a month (mainly sweating and teeth grinding). Mentally I'm better than I've been in years and years

twattymctwatterson Fri 30-Dec-16 01:15:23

Made me feel a bit panicky at first but then made me feel so much better. Only issue is now I get restless leg syndrome at night

Imaginosity Fri 30-Dec-16 01:44:24

Started it a few weeks ago. Feel much better. I had been very anxious obsessing and worrying about certain things. Those things still concern me now but they don't dominate my thoughts. I feel I can cope with them much better. I've had no side effects. I'm very happy to be on them - I feel 'normal' now.

Glitteryunicorn Fri 30-Dec-16 01:56:53

I stopped taking them as they made my anxiety worse and it was already pretty severe, apparently if you stick with them it should subside within 4 weeks but I didn't feel the benefits outweighed the side effects discussing going on to a different drug in the same family in the new year with GP at the moment. flowers

ephemeralfairy Fri 30-Dec-16 02:04:15

Hi OP

I've been on it about three months and it really has made a difference to my mood day to day. I did have some side effects for a week or so, dizzy/nauseous but nothing too bad. Give it a go. Start by taking half a tablet a day/every other day and build up maybe?

Margaret1982uk Fri 30-Dec-16 15:04:37

Thank you all for taking the time to reply to me- it shows there are so many kind people out there smile Am going to start off taking 12.5mg (a quarter of a pill) for a week and then push on to half (25mg) for another week and then off I go with the full tablet! Here's hoping and praying they will work. I love life and I am determined to live it to the fullest with a bit of help with the tablets and mindfulness and healthy eating and exercise x

FlowerOfTheValley Sat 31-Dec-16 18:52:26

Started taking Sertraline in March and feel so much better now. Just had a dry mouth initially but that wore off. Was absolutely exhausted the first few weeks but I'd felt like that anyway.

Was very reluctant to take medication and I only did because I'd hit rock bottom and was desperate to do anything that might help. I thought I'd feel spaced out but I never have. I actually feel like myself again and I am so pleased I listened to friends who said it would really help.

All the best.

NanoNinja Sat 31-Dec-16 21:11:48

I was on it for about nine months. Worked absolutely fine. I had some side effects to start with - nausea mainly, but these wore off after about two weeks. Withdrawal side effects lasted a bit longer - about a month, and mainly involved dizziness. There were two things I noticed throughout - really low libido and slight weight gain, which wouldn't shift (although not 100% clear that the latter was because of sertraline.

I'd really recommend it - it got me from a place where I was weeping over nothing to one where I felt pretty much normal. I only came off it because of the weight gain and because my doctor was willing and able to describe Wellbutrin.

NanoNinja Sat 31-Dec-16 21:12:59

Oh, and I was reluctant to take it as well - sat in my cupboard for about three months until I realised I needed something - anything!

Ellieboolou27 Sat 31-Dec-16 21:16:32

Just weening myself off it after taking it for the second time after pnd, both times the side effects at the start were not great, headaches, dizziness, feeling strange but both times it made me feel great once it had kicked in, I was on 150mg for a year nor down to 50mg every other day.
Both times I gained 2 stone which is why I'm now weening myself off as I find it almost impossible to keep my weight stable on them.

KnittedBlanketHoles Sat 31-Dec-16 21:19:34

I've been on it twice and didn't feel any positive or negative effects.

Clare2729 Tue 10-Jan-17 16:16:29

Hi all, just really looking for some reassurance about sertraline.

I was on citalopram for around 10-11 years on and off but consistently for the last 4-5 years on a low dose. I was absolutely fine so I stopped taking them (weened off correctly) in August. I was ok for around 6 weeks but then woke up in the early hours of the morning 6 weeks ago and felt I'd been hit with a ton of bricks.

I've only ever had low mood in the past. This is depression, anxiety and insomnia.

The dr put me back on citalopram 6 weeks ago and over the course of 4 weeks I was up to 40mg. It did absolutely nothing at all which is so strange as it had always worked so well for me.

I saw a physiatrist who changed my medication to 50mg sertraline that was 13 days ago. I had a few side effects but nothing too bad. My appetite came back and I was having some ok (not great) days. The physiatrist increased my dose to 100mg which I started taking this morning.

I feel like I'm back to square one! So anxious with horrible intrusive thoughts that just won't stop! I hate that I can't seem to control these awful thoughts.

Has anybody had anything similar? Can anybody give any positive feedback for sertraline? I'm desperate to know this can work!

Clare

Ellieboolou27 Tue 10-Jan-17 18:41:20

When I started sertraline I was in 50mg after a few weeks felt no difference, then went up to 100mg and it took about 4-5 weeks for it to really kick in, I'm 2 weeks off it now, weened myself but probably too fast and side affects are awful.
Give it 4-6 weeks on 100 if you don't feel better ask GP to up it to 150

Ellieboolou27 Tue 10-Jan-17 18:42:21

Oh and it helped me very much! smile

Clare2729 Tue 10-Jan-17 18:53:19

Thanks for your reply.

Was it 4-5 weeks from when you started or from when you went up to 100mg?

How long did you stay on them?

cattypussclaw Tue 10-Jan-17 18:55:42

I've been on 100mg/day of sertraline for the last year. Works well for me. Doesn't make me feel at all strange, just stops me hitting rock bottom.

Clare2729 Tue 10-Jan-17 19:26:08

Did you up the dose gradually and did you get any side effects? How long did it take for it to kick in?

Ellieboolou27 Tue 10-Jan-17 19:29:57

Started at 50 3 weeks later felt worse if not better, went up another 50 then took about 6 weeks to feel like my old self, I got done side affects such as feeling sick and dizzy also night sweats and very tired, after that I was levelled. I'd say from my personal experience of being on them twice over the last 5 years, it took a good 2-3 months for the full affects to kick in and stabilise my moods / thoughts

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now